# SDR 2011FA0000593

- Difficulty date: September 7, 2011
- Submitted: September 16, 2011
- Operation: General aviation
- Aircraft: N109P
- Make and model: Cessna 206H
- Aircraft serial: 20608308
- Engine: Lyc IO540AC1A5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston Pin
- Part number: 72198
- Condition: Missing
- Location: Engine
- Part time: 588 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BOTH PISTON PIN PLUGS WERE OMITTED FROM A CYLINDER DURING ENGINE ASSEMBLY AT THE FACTORY.  DURING AN ANNUAL INSPECTION, THE COMPRESSION TEST INDICATED NO PRESSURE BEING HELD IN NR 4 CYLINDER.  WHEN THE CYLINDER WAS REMOVED FOR REPAIR, THE PISTON PIN PLUGS WERE DISCOVERED TO BE MISSING.  THE ENDS OF THE PISTON PIN WERE WORN TO THE CONTOUR OF THE CYLINDER AND CYLINDER WALLS HAD 2 DEEP SCORE LINES ON EACH SIDE, WHERE THE PIN HAD BEEN RIDING.  ENGINE LOG BOOK RESEARCH INDICATED THAT THE CYLINDER HAD NOT BEEN REMOVED SINCE THE AIRPLANE AND ENGINE WERE NEW.  THE REMAINING CYLINDERS WERE REMOVED TO VERIFY THE INSTALLATION OF THE PLUGS.  ALL OTHER PLUGS WERE FOUND INSTALLED.  ENGINE OPERATION APPEARED TO BE NORMAL.
